Hail, Stark
- When
- August 12, 5:47 PM EST
- Where
- Stark County, Louisville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.830, -81.250
Penny size hail was observed.
A severe thunderstorm developed over northeast Ohio during the evening hours of the 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A severe thunderstorm developed over northeast Ohio during the evening hours of the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 12, 2:29 PM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 329 PM EDT SUN AUG 12 2007 .SYNOPSIS... HIGH PRESSURE OVER EASTERN OHIO AND PENNSYLVANIA WILL MOVE EAST TODAY. THIS WILL ALLOW A COLD FRONT CURRENTLY OVER THE NORTHERN MISSISSIPPI VALLEY TO MOVE THROUGH NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS EVENING. CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY INTO TUESDAY. && .NEAR TERM /THROUGH MONDAY/... DEBRIS CLOUDS AND A FEW SHOWERS EXITING ACROSS NE OH/NW PA. SOME ACCAS OVERHEAD ATTM. CDFNT STILL BACK ACROSS CENTRAL LWR MI. INSTABILITY INCREASING ACROSS NW OHIO WHERE A SHOWER OR TWO HAVE POPPED UP AND ALSO IMMEDIATELY AHEAD OF THE CDFNT OVR MI AND SW ONTARIO. BEST INSTABILITY WELL TO THE WEST...ACROSS THE MIDWEST. WILL END UP WITH VERY LITTLE LOW LEVEL CONVERGENCE AHEAD OF THE FRONT AS WIND VEERS TO THE WNW THIS AFTRN FOLLOWING WEAKENING COMPLEX. DEWPOINTS WILL POOL RIGHT AHEAD OF THE FRONT BUT IN GENERAL THE DAYTIME MIXING WILL COUNTERACT TO SOME EXTENT THE INCREASING SURFACE DEWPOINTS. EVEN WITH THE LACK OF CAPE/INSTABILITY AND CONVERGENCE STILL BELIEVE THERE WILL END OF WITH A FEW SHOWERS/STORMS... SCATTERED OR WIDELY SCATTERED... ESPECIALLY RIGHT WITH THE FRONT. WHILE THE MAXIMUM INSTABILITY WILL OCCUR DURING THE LATE AFTRN THE ACTUAL PUSH OF COOLER AIR AND TRUE COLD FRONT MAY TAKE UNTIL OVERNIGHT (03-06Z). LOTS OF LOW LEVEL DIVERGENCE OVER LAKE ERIE THIS AFTRN AND IT WILL TAKE UNTIL EVENING FOR THE LAKE BREEZE TO DIMINISH AND BEGIN TO REVERSE WHICH WOULD BECOME MORE FAVORABLE FOR ANY STORMS OVER THE LAKE TO COME ONSHORE INTACT. IF THE ACTUAL FRONT IS SLOW TO COME ACROSS THE LAKE WE COULD SEE A SHOWER/STORM TONIGHT. I CANNOT RULE OUT A SHOWER/TSTORM ANYTIME UNTIL THE EARLY MORN HOURS AND WILL USE A LOW POP CHANCE FCST. WITH SOUNDING PROGGED TO DRY OUT...ANY DECENT SHOWERS/STORMS WILL HAVE TO WATCHED FOR MICROBURST AS THE SFC DELTA THETA-E INCREASES TO 30C. SOME HIGH CLOUDS FROM NORTHERN PLAINS WILL BRUSH THE AREA LATER TNGT/EARLY MON MORN. HIGH PRESSURE WILL BUILD SOUTH FOR MONDAY WITH LOWER DEWPOINTS... DROPPING THROUGH THE 50S. TRAJECTORIES SHOW SFC TEMPS USPTREAM IN THE MID/UPPER 70S. WITH LOW LEVEL MOISTURE DRYING OUT SO MUCH WILL NOT EVEN BE MUCH CUMULUS MONDAY. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... ANOTHER WEAK FRONT PROGGED TO DROP SOUTHEAST BY TUE NGT. MODELS SEEM TO ALMOST DISSIPATE THE FRONT BUT I WONDER WITH THE TROUGH ALOFT AND PUSH OF HIGH PRESSURE FROM THE UPPER MS VALLEY IF THE FRONT WILL BE A BIT MORE IMPRESSIVE. GFS MODEL TROUBLED BY THUNDERSTORMS THAT DEVELOP OVER THE W GRTLKS AND SEEMS TO LINGER PCPN WAY TOO LONG...I DOUBT WE WOULD SEE ANYTHING MORE THAN SOME DEBRIS CLOUDS ON TUESDAY UNTIL THE FRONT APPROACHES LATE IN THE DAY OR TUE NGT. NAM/WRF SHOWS SOMEWHAT HIGHER INSTABILITY TUE AFTERNOON/EVENING SINCE IT IS LESS CLUTTERED BY DEBRIS AND STABLE OUTFLOW. IN ANY CASE...MOISTURE WILL BE LACKING AND IT PROBABLY WILL NOT BE TOO UNSTABLE BUT WILL INCLUDE LOW POP CHANCE/SLGT CHANCE TUE AND MAINLY TUE NGT AHEAD OF THE FRONT. ALL MODELS SHOW HIGH PRESSURE BUILDING SOUTHEAST ACROSS THE GREAT LAKES WEDNESDAY AND HAVE REMOVED POPS. CUT BACK A BIT ON TEMPS AS IT JUST DOESNT LOOK LIKE THERE WILL BE ENOUGH OF A SOUTHWEST FLOW TO BRING MUCH OF THE HEAT BACK. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODELS ARE MORE IN AGREEMENT FOR LATER FCST PERIODS AND LOOK RELATIVELY CLOSE TO CURRENT CLE FCST. COLD FRONT STILL PROGGED TO DROP SOUTHEAST ACROSS THE EASTERN GREAT LAKES THURSDAY NIGHT. GFS MORE AGRESSIVE WITH FRONT/PCPN. NOT SURE HOW MUCH CONVECTION WILL DEVELOP AS AIRMASS PROGGED TO NOT BE OVERLY UNSTABLE AND LACKING MOISTURE. WILL FCST LOW POP CHANCE SHOWERS/STORMS THURSDAY INTO THURSDAY NIGHT. CANADIAN HIGH PRESSURE STILL ON TRACK TO MOVE ESE ACROSS GREAT LAKES AND PROVIDE SOME COOLER AND LESS HUMID WEATHER FRI AND SAT AND CURRENT FCST LOOKS IN THE BALLPARK. NCEP DISCUSSION FAVORS A BUILDING RIDGE IN THE EAST BY NEXT WEEK BUT THE WARM-UP MAY BE DELAYED A DAY OR TWO AS WARM ADVECTION CLOUDS AND TSTORM COMPLEXS MAY WELL OCCUR OVER MIDWEST/GREAT LAKES...BUT EXACTLY WHERE? GFS HAVING DIFFICULTY AS RETURN SOUTH FLOW DEVELOPS ON SUNDAY AND POSTS QUITE A BIT OF RAIN AS WELL AS RAIN COOLED TEMPS OVERHEAD. GIVEN THAT THERE MAY VERY WELL BE NO ACTIVITY AT ALL IN THE AREA IT BECOMES DIFFICULT TO PIN DOWN THE ACTUAL TREND IN TEMPS SUNDAY. SHOULD BE WARMING UP SUNDAY BUT NOT SURE HOW FAST...THERE MAY WELL BE SOME CLOUDS. WILL NOT FCST A TSTORM COMPLEX SO FAR IN ADVANCE... WILL KEEP FCST DRY FOR NOW AND INCREASE TEMPS A CATEGORY FROM SATURDAY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... RADAR SHOWING SOME ACTIVITY ACROSS NW PA AND ISOLATED SHOWERS ACROSS NW OH THIS AFTERNOON SO MENTIONED SOME VCSH AT BOTH FDY AND ERI. ALSO MENTIONED IN TOL AS AREA OF CU DEVELOPING ACROSS SE MI SWINGS SOUTH OVER THE NEXT SEVERAL HOURS. EXPECTING WINDS ACROSS SITES TO BECOME MORE NORTHERLY THROUGH THE AFTERNOON AND EVENING INITIALLY. HOWEVER...ETA GUIDANCE INDICATING A SECOND PUSH LATER IN OVERNIGHT HOURS BETWEEN 04-07Z ACROSS THE AREA. OBS ACROSS CENTRAL MI SHOWING WINDS TURNING BACK W AND SW AHEAD OF MAIN FRONT. WITH THAT...EXPECTING BEST CHANCES FOR SHOWERS LATER TONIGHT FROM CLE EAST WHERE BETTER INSTABILITY RIGHT AHEAD OF FRONT WILL BE. CONFIDENCE LESS FROM MFD WEST FOR ANY SHOWERS. MAY BE SOME ISOLATED THUNDER...BUT NOT CONFIDENT ENOUGH TO PUT IN AT TERMINALS AT THIS TIME. BEHIND FRONT HIGH PRESSURE WILL QUICKLY BUILD INTO THE AREA MONDAY WITH NORTHWEST TO NORTH FLOW INCREASING. EXPECTING CLOUDS TO GRADUALLY DISSIPATE THROUGH THE MORNING. OUTLOOK...HIGH PRESSURE BUILDS IN FOR REMAINDER OF MONDAY AND THEN ANOTHER COLD FRONT FOR TUESDAY NIGHT. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA FOR WED BEHIND THE FRONT. THE HIGH PRESSURE WILL QUICKLY TRACK EAST OF THE AREA AS ANOTHER COLD FRONT APPROACHES FOR LATE THURSDAY INTO EARLY FRIDY MORNING. && .MARINE... COLD FRONT LOCATED OVER MI WILL CONTINUE MOVING SOUTH TOWARDS THE LAKE THIS EVENING...AND IS EXPECTED TO PASS OVER IT LATER TONIGHT. AT THAT POINT...WINDS OVER THE LAKE WILL TURN MORE NORTHWEST AND THEN NORTH THROUGH MONDAY MORNING. AS HIGH PRESS BUILDS IN...CONTINUING TO EXPECT WINDS TO INCREASE OVER THE LAKE LATE TONIGHT INTO MONDAY MORNING WITH 15-25KT EXPECTED. HIGH PRESSURE WILL BECOME CENTERED JUST NORTH OF LAKE ERIE BY MONDAY EVENING AND GRADIENT WILL RELAX QUITE A BIT ALLOWING FOR WINDS AND WAVES TO SUBSIDE QUICKLY LATE MONDAY. AT THIS POINT...WILL HOLD OFF ON SCA HEADLINES BUT WILL MENTION IT IN TEXT PORTION OF TONIGHT PERIOD TO STRESS LIKELINESS TOWARDS DAYBREAK MONDAY. HIGH PRESSURE QUICKLY SLIDES OFF TO THE EAST ALLOWING WINDS TO STEADILY SHIFT THROUGH NE AND BACK AROUND TO SOUTHERLY AHEAD OF NEXT APPROACHING COLD FRONT LATE TUESDAY NIGHT INTO EARLY WEDNESDAY. AGAIN...EXPECTING WINDS TO PICK UP FROM NW BEHIND FRONT ON WEDNESDAY MORNING AS ANOTHER HIGH PRESSURE BUILDS IN. AT THIS POINT IT LOOKS LIKE PATTERN MAY REPEAT ITSELF ONCE AGAIN AS ANOTHER COLD FRONT MOVES THROUGH THURSDAY NIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MITCHELL NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...ABE MARINE...ABE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 358 AM EDT SUN AUG 12 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-131100- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 358 AM EDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT OVER THE NORTHERN MISSISSIPPI VALLEY REGION WILL MOVE TO THE LOWER GREAT LAKES BY THIS EVENING. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE IMMEDIATELY AHEAD OF THE FRONT LATE THIS AFTERNOON INTO THIS EVENING BEFORE THE FRONT MOVES SOUTH OF THE REGION TONIGHT. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND THIS EVENING. ANY STORM THAT DEVELOPS WILL MOVE SOUTH-SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. MRD
The Cleveland radar (KCLE), 83 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55567.